Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 29, 2001, 2:18 PM CST for Hancock County, Harrison County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 29, 2001, 2:18 PM CST (20:18 UTC)
- Expired
- Jan 29, 2001, 3:00 PM CST
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hancock County, MS, Harrison County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 11:30 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 292020 SVRNEW MSC045-047-292100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 218 PM CST MON JAN 29 2001 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...DIAMONDHEAD... WAVELAND HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BILOXI...GULFPORT...LONG BEACH * UNTIL 300 PM CST * AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF KILN...OR ABOUT 8 MILES NORTHWEST OF WAVELAND...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILN...WAVELAND AT 225 PM CST BAY ST. LOUIS...DIAMONDHEAD AT 230 PM CST PASS CHRISTIAN AT 240 PM CST LONG BEACH AT 245 PM CST LYMAN AT 250 PM CST GULFPORT AT 255 PM CST THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3042 8962 3024 8958 3032 8886 3056 8891
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:55 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Jan 29, 10:55 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1055 AM CST MON JAN 29 2001 PREVIOUS FCST STILL ON TRACK AS COLD FRONT AND ASSOCIATED SQUALL LINE IS CURRENTLY MOVING EAST INTO THE WESTERN FRINGES OF SLIDELL'S CWA. LINE OF MODERATE TO STRONG TSTMS MOVING EAST 35 TO 40 MPH. MAIN ENERGY FROM S/W TROF IS BEGINNING TO SWING NEWD ACROSS THE LOW TO MID MS VALLEY. AIRMASS WAS FAIRLY CAPPED AROUND 700 MB AT 12Z BUT SOME COOLING AT MID-LEVELS APPARENTLY MAKING HEADWAY INTO WRN FRINGES OF THE CWA LATE THIS MORNING. STRONG LOW LEVEL SLY WINDS AHEAD OF THIS SYSTEM MAKES FOR WINDY CONDS THROUGH THIS AFTN AHEAD OF THE FRONT. PACIFIC TYPE FRONT WILL SWEEP EWD OVER THE ENTIRE REGION BY THIS EVENING WITH COOLER AND DRIER AIR SPREADING EWD IN THE WAKE OF THE FRONT. BRIEF HEAVY RAIN WITH AMTS UP TO 2 INCHES POSSIBLE IN A SHORT PERIOD. .NEW...SCA PQL-ATCHAFALAYA RVE INCLUDING LAKE PONTCHARTRAIN/MAUREPAS LA...NONE. MS...NONE. 05
In the hours before
Special weather statement, Jan 29, 10:15 AM CST, 4 hours 3 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-292000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CST MON JAN 29 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 10 IS IN EFFECT FOR EAST-CENTRAL AND SOUTH-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI UNTIL 2 PM CST... A LINE OF RAINSHOWERS AND A FEW THUNDERSTORMS IN ASSOCIATION WITH A COLD FRONT WILL MOVE ACROSS EASTERN LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS MORNING AND EARLY AFTERNOON. THE PRIMARY THREAT WILL BE BRIEF TORRENTIAL RAINFALL AS THIS LINE MOVES EAST AT 35 TO 40 MPH. ONE OR TWO STORMS MAY BRIEFLY ATTAIN STRONG TO SEVERE CONDITIONS BY PRODUCING DAMAGING WIND GUSTS CAPABLE OF DOWNING TREES AND POWERLINES. DUE TO DROUGHT DAMAGED TREES ACROSS THE AREA...WEAKENED OR DEAD TREES MAY BE SNAPPED OR UPROOTED BY WIND SPEEDS LESS THAN 60 MPH. THE FRONT IS EXPECTED TO MOVE EAST OF THE MISSISSIPPI COASTAL COUNTIES 3SHORTLY AFTER 3 PM. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE). 24
Special weather statement, Jan 29, 12:15 PM CST, 2 hours 3 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-292200- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1215 PM CST MON JAN 29 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 11 IS IN EFFECT FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI UNTIL 4 PM CST... A SQUALL LINE OF THUNDERSTORMS WILL PRODUCE DAMAGING WIND GUSTS OF 45 TO 65 MPH AS IT MOVES TO THE EAST AT 30 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS DURING THE LATE MORNING HOURS. DUE TO DROUGHT DAMAGED TREES ACROSS THE AREA...WEAKENED OR DEAD TREES MAY BE SNAPPED OR UPROOTED BY WIND SPEEDS LESS THAN 60 MPH. THE FRONT IS EXPECTED TO MOVE EAST OF THE MISSISSIPPI CDOASTAL COUNTIES SHORTLY AFTER 4 PM. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE). 24
Local storm report, Jan 29, 2:00 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
200 PM CST MON JAN 29 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1043 AM GROSSE TETE LA WIND DAMAGE
01/29/01 IBERVILLE TREES WERE BLOWN DOWN
ALONG HIGHWAY 77. REPORTED
BY EMERGENCY MANAGEMENT
1110 AM 3 N GREENSBURG LA WIND DAMAGE
01/29/01 ST. HELENA TREES WERE BLOWN DOWN
ALONG HIGHWAY 43. REPORTED
BY LAW ENFORCEMENT.
1040 AM JACKSON LA WIND DAMAGE
01/29/01 EAST FELICIANA TREES WERE BLOWN DOWN IN
EAST PART OF CITY. REPORTED
BY LAW ENFORCEMENT.
1135 AM SUMMIT MS WIND DAMAGE
01/29/01 PIKE A HOME WAS DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
1131 AM WHITE CASTLE LA WIND DAMAGE
01/29/01 IBERVILLE A MOBILE HOME WAS
DESTROYED. REPORTED BY
EMERGENCY MANAGEMENT.
1153 AM OSYKA MS WIND DAMAGE
01/29/01 PIKE TREES AND POWER LINES WERE
BLOWN DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1153 AM PROGRESS MS WIND DAMAGE
01/29/01 PIKE TREES AND POWER LINES WERE
BLOWN DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1203 PM SUMMIT MS WIND DAMAGE
01/29/01 PIKE SEVERAL TREES WERE BLOWN
DOWN ON TO AUTOMOBILES.
REPORTED BY EMERGENCY
MANAGEMENT.
1201 PM CONVENT LA WIND DAMAGE
01/29/01 ST. JAMES SIGNS AND POWERLINES WERE
BLOWN DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1215 PM AMITE LA TORNADO
01/29/01 TANGIPAHOA A THEATER AND A GAS
STATION WERE DAMAGED. TREES
WERE BLOWN DOWN. REPORTED
BY EMERGENCY MANAGEMENT.
1240 PM PONCHATOULA LA WIND DAMAGE
01/29/01 TANGIPAHOA POWER LINES WERE BLOWN
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
1040 AM PORT HUDSON LA WIND DAMAGE
01/29/01 EAST BATON ROUGE TREES AND POWER LINES WERE
BLOWN DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1045 AM ZACHARY LA WIND DAMAGE
01/29/01 EAST BATON ROUGE TREES AND POWER LINES WERE
BLOWN DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1055 AM PRIDE LA WIND DAMAGE
01/29/01 EAST BATON ROUGE TREES AND POWER LINES WERE
BLOWN DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1225 PM PONCHATOULA LA WIND DAMAGE
01/29/01 TANGIPAHOA MOBILE HOMES AND HOUSES
WERE DAMAGED. REPORTED BY
EMERGENCY MANAGEMENT.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 11:02 AM CST | Severe Thunderstorm Warning | LIX | Pike | 58 min |
| Jan 29, 11:02 AM CST | Severe Thunderstorm Warning | LIX | Amite | 58 min |
| Jan 29, 11:43 AM CST | Tornado Warning | LIX | Pike | 32 min |
| Jan 29, 11:44 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 61 min |
| Jan 29, 12:02 PM CST | Tornado Warning | LIX | Walthall | 28 min |
| Jan 29, 12:35 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 55 min |
| Jan 29, 12:35 PM CST | Severe Thunderstorm Warning | LIX | Hancock | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.